# SDR Q5QA20200619506

- Difficulty date: June 15, 2020
- Submitted: June 19, 2020
- Operation: Air carrier
- Aircraft: N74AX
- Make and model: Pilats PC1245
- Aircraft serial: 149
- Aircraft time: 10,607 hours, 11,606 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Barrel Nut
- Part number: 5322012165
- Condition: Corroded
- Location: Nlg
- Part time: 10,607 hours, 11,606 cycles
- Stage of operation: CL
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT OBSERVED A NOSE GEAR UNSAFE (WARNING) INDICATION AFTER TAKEOFF.   ATTEMPTED TO RETRACT A SECOND TIME WITH THE SAME RESULTS.   THEN EXTENDED THE LANDING GEAR TO A DOWN AND LOCKED CONDITION AND SAFELY RETURNED TO THE AIRPORT WITHOUT FURTHER INCIDENT.  AN INSPECTION DISCLOSED THE NOSE GEAR SHOCKSTRUT WAS SEIZED IN AN INTERMIDIATE POSITION, PREVENTING THE NOSE GEAR TO FULLY RETRACT.  UPON DISASSEMBLY THE TECHNICIAN DISCOVERED THE SHOCK STRUT BARREL NUT WAS EXTREMELY CORRODED INTERNALLY CAUSING THE SHOCKSTRUT TO SEIZE.
